Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 115, NWS Pueblo, CO

June 30, 2018El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2018, 5:41 PM MDT for El Paso County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2018, 5:41 PM MDT (23:41 UTC)
Expired
Jun 30, 2018, 6:15 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

423 
WUUS55 KPUB 302341
SVRPUB
COC041-010015-
/O.NEW.KPUB.SV.W.0115.180630T2341Z-180701T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
541 PM MDT SAT JUN 30 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central El Paso County in east central Colorado...

* Until 615 PM MDT.

* At 541 PM MDT, a severe thunderstorm was located near Ellicott, or
  26 miles east of Colorado Springs, moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Yoder, Ellicott and Rush. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3877 10405 3879 10439 3896 10442 3901 10406
TIME...MOT...LOC 2341Z 265DEG 24KT 3887 10432 

HAIL...1.00IN
WIND...<50MPH
 
$$

KTS
4 follow-up statements
995 
WWUS55 KPUB 302347
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
547 PM MDT SAT JUN 30 2018

COC041-010015-
/O.CON.KPUB.SV.W.0115.000000T0000Z-180701T0015Z/
El Paso CO-
547 PM MDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 547 PM MDT, a severe thunderstorm was located near Yoder, or 30
miles east of Colorado Springs, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Yoder and Rush. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3877 10405 3880 10432 3896 10434 3901 10406
TIME...MOT...LOC 2347Z 265DEG 24KT 3887 10427 

HAIL...1.00IN
WIND...<50MPH
 
$$

KTS
197 
WWUS55 KPUB 302358
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
558 PM MDT SAT JUN 30 2018

COC041-010015-
/O.CON.KPUB.SV.W.0115.000000T0000Z-180701T0015Z/
El Paso CO-
558 PM MDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 558 PM MDT, a severe thunderstorm was located near Yoder, or 34
miles east of Colorado Springs, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Yoder and Rush. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3879 10423 3891 10425 3897 10406 3895 10406
      3877 10405
TIME...MOT...LOC 2358Z 265DEG 24KT 3888 10418 

HAIL...1.00IN
WIND...<50MPH
 
$$

KTS
846 
WWUS55 KPUB 010006
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
606 PM MDT SAT JUN 30 2018

COC041-010015-
/O.CON.KPUB.SV.W.0115.000000T0000Z-180701T0015Z/
El Paso CO-
606 PM MDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 606 PM MDT, a severe thunderstorm was located near Rush, or 34
miles southwest of Limon, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3878 10415 3893 10416 3896 10406 3895 10406
      3877 10405
TIME...MOT...LOC 0006Z 265DEG 24KT 3889 10411 

HAIL...1.00IN
WIND...<50MPH
 
$$

KTS
159 
WWUS55 KPUB 010010
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
610 PM MDT SAT JUN 30 2018

COC041-010020-
/O.EXP.KPUB.SV.W.0115.000000T0000Z-180701T0015Z/
El Paso CO-
610 PM MDT SAT JUN 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 615 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3878 10415 3893 10416 3896 10406 3895 10406
      3877 10405
TIME...MOT...LOC 0010Z 265DEG 24KT 3889 10409 

$$

KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:49 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 30, 3:49 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
349 PM MDT Sat Jun 30 2018

.SHORT TERM...(This evening through Sunday)
Issued at 349 PM MDT Sat Jun 30 2018

...Upper Disturbance and Cold Front to Move through this Evening...

An upper level disturbance will track southeast across the Palmer
Divide and far southeast plains this evening.  The disturbance will
likely trigger a few evening showers and thunderstorms along this
trajectory, with a limited amount of this activity making it's way
farther south across the plains.  After conferring with the Storm
Prediction Center, a Severe Thunderstorm Watch is in effect for El
Paso County this evening.  Several hi res model runs have shown
severe potential, primarily along the Palmer Divide associated with
a shortwave moving through. There will be a window of opportunity
for some strong to severe convection right along and near the Palmer
Divide late this afternoon and a lesser potential farther south
across El Paso County.  Then, the severe potential will shift
southeastward to the far eastern plains along the Kansas border into
the evening as the upper shortwave moves through. Primary severe
threats this evening will be wind gusts to 60 mph and 1 inch
diameter hail. Spotty showers and storms will be possible elsewhere
across the east this evening with primary threats of wind gusts to
around 50 mph.  As always, lightning will be a major concern with
all storms this evening.

With the cold front will come a reinforcing surge of northeast winds
across the plains gusting up to around 40 mph or so as it moves
south. The front is poised to organize and make a good push south
across the Palmer Divide by around 3 to 4 PM MDT.  It should then
make it south to the US50 corridor by around 6 to 7 PM. The front
should make it all the way south to the New Mexico border by around
midnight or so.  For the Chateau Fire, this means northerly winds
reaching the site along with shower/storm chances, primarily around
or a little after 5 pm.  For the Spring Fire, looks like northeast
winds could spread across the site around 7-8 pm.

.LONG TERM...(Sunday night through Saturday)
Issued at 349 PM MDT Sat Jun 30 2018

Will keep forecast discussion brief due to ongoing active weather.
Relatively minor revisions required from earlier meteorological
reasoning with primary longer term meteorological issues being
pops(including locally heavy rainfall at times), temperatures and
localized fire weather conditions at times.

Latest longer term forecast model soundings, computer
simulations and PV/Precipitable water analysis indicate that
increasing/more widespread deeper atmospheric moisture will begin
moving into the forecast by mid-week and especially by late week
with some of the stronger storms having the potential of producing
heavy rainfall and localized flash flooding(especially over
recent burn scars).

In addition, elevated fire weather conditions will be possible
during the afternoon and evening hours from Monday into Wednesday,
with fire weather potential then decreasing from Thursday into
Saturday as deeper moisture develops over the CWA.

Warmest temperatures during the longer term should be realized
from Monday into Wednesday with coolest temperatures anticipated
Thursday and Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 349 PM MDT Sat Jun 30 2018

An upper disturbance will trigger a few showers and thunderstorms
and send another cold front south through the eastern plains this
evening. Showers and storms will be most likely along the Palmer
Divide and then southeast across the far eastern plains but most
areas of the east will see at least a chance of a shower or storm
this evening. KCOS will be most likely to see a thunderstorm. KPUB
could see a storm in the vicinity. KALS will probably not see a
storm. Local reductions in visibility due to smoke will continue to
be a concern as area wildfires remain active.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 30, 11:35 AM MDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Sat Jun 30 2018

COZ058>089-093>099-011745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Sat Jun 30 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected to develop over the eastern
mountains and plains this afternoon and evening, with the greatest
chance for storms right along the Palmer Divide and also near the
Kansas border. A few storms may become severe, with damaging wind
gusts over 60 mph and hail up to golf ball size possible. Lightning
will be a threat with all storms, along with gusty outflow winds
and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm chances will exist across the forecast area Sunday
through Friday. Chances across the plains will remain isolated to
widely scattered, while chances over the mountains will increase
through the week. Lightning and heavy rain will be the main
threats with these storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
possible this afternoon and evening along the Palmer Divide and
also across the far southeast plains along the Kansas border.

50/50

In the hours before

Local storm report, Jun 30, 4:51 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 NNW PETERSON AFB      38.87N 104.72W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, Jun 30, 4:52 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
452 PM MDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             4 NNW PETERSON AFB      38.88N 104.74W
06/30/2018  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, Jun 30, 4:53 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N PETERSON AFB        38.89N 104.71W
06/30/2018  M1.00 INCH       EL PASO            CO   PUBLIC

&&
Local storm report, Jun 30, 4:54 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 NNW PETERSON AFB      38.87N 104.72W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

LW
Local storm report, Jun 30, 4:57 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 NNW PETERSON AFB      38.87N 104.72W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0443 PM     HAIL             5 N COLORADO SPRINGS    38.90N 104.83W
06/30/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0448 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0448 PM     HAIL             5 N COLORADO SPRINGS    38.90N 104.83W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0448 PM     HAIL             3 NNW PETERSON AFB      38.87N 104.72W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0446 PM     HAIL             4 NW PETERSON AFB       38.88N 104.74W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0445 PM     HAIL             4 N PETERSON AFB        38.89N 104.71W
06/30/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0452 PM     HAIL             4 NNW PETERSON AFB      38.88N 104.74W
06/30/2018  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0442 PM     HAIL             3 N COLORADO SPRINGS    38.88N 104.83W
06/30/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0437 PM     HAIL             3 N COLORADO SPRINGS    38.87N 104.83W
06/30/2018  M1.00 INCH       EL PASO            CO   AMATEUR RADIO

0339 PM     HAIL             3 N COLORADO SPRINGS    38.87N 104.83W
06/30/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0338 PM     HAIL             4 NNW COLORADO SPRINGS  38.88N 104.85W
06/30/2018  M1.00 INCH       EL PASO            CO   BROADCAST MEDIA

0337 PM     HAIL             4 NW PETERSON AFB       38.87N 104.75W
06/30/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0325 PM     HAIL             5 WSW SCHRIEVER AFB     38.77N 104.60W
06/30/2018  M1.00 INCH       EL PASO            CO   PUBLIC

&&
Special weather statement, Jun 30, 5:28 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
528 PM MDT SAT JUN 30 2018

COZ084-085-010015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
528 PM MDT SAT JUN 30 2018

...SPECIAL WEATHER STATEMENT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 19 miles east of Colorado Springs, moving east at 35
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Schriever AFB, Yoder, Ellicott and Rush.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3879 10405 3880 10456 3898 10457 3906 10406
TIME...MOT...LOC 2328Z 264DEG 31KT 3890 10446

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:22 PM MDTSpecial Weather StatementPUBBaca38 min
Jun 30, 2:52 PM MDTSpecial Weather StatementPUBEl Paso38 min
Jun 30, 2:55 PM MDTSevere Thunderstorm WarningPUBEl Paso22 min
Jun 30, 3:23 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Jun 30, 3:40 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Jun 30, 3:59 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jun 30, 4:04 PM MDTSevere Thunderstorm WarningPUBEl Paso26 min
Jun 30, 4:11 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jun 30, 4:30 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Jun 30, 4:43 PM MDTSevere Thunderstorm WarningPUBEl Paso17 min
Jun 30, 4:57 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jun 30, 5:28 PM MDTSpecial Weather StatementPUBEl Paso47 min
Jun 30, 5:39 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.